[Skip to Navigation]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 18.206.177.17. Please contact the publisher to request reinstatement.
Article
September 1955

THE ANTIHISTAMINES IN LATE SECONDARY HEMORRHAGE

Author Affiliations

Santa Rosa, Calif.

AMA Arch Otolaryngol. 1955;62(3):331-332. doi:10.1001/archotol.1955.03830030097019
Abstract

Bleeding which occurs from the 3rd to the 14th day after an operation has always been a source not only of great annoyance and worry to me but also something of a mystery. Bleeding at this time is usually from a capillary bed rather than from a big vessel, has a strong tendency to recurrence over several days' time, and is difficult to control. One cannot pick up a bleeding point with a hemostat and tie it off. Caustics are sometimes helpful. Pressure on the area, especially with epinephrine, controls it as long as the epinephrine is effective and/or the pressure is maintained. But, as in the nose or the adenoid region, it is easy for a packing to slip a little or not be on the exact spot. In that case, one can expect an exasperating call to the effect that the area is bleeding again. After the 14th

×